MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated atellica im total hcg (thcg) results which was discordant relative to repeat testing.Siemens is investigating.
 
Event or Problem Description
The customer reports observation of an elevated atellica im total hcg (thcg) result which was discordant relative to repeat testing when using thcg lot 364.The customer tested the sample of a 17-year-old female patient both neat and diluted 200-fold.The result for the diluted sample was elevated, while the undiluted result was below assay measuring range.The elevated result was reported, and later identified as falsely elevated.When the same sample was repeat tested on the same instrument, the neat (undiluted) result was the same (below range), and the dilution produced an overdilution error (overdiluted; below linearity).A second sample was tested twice on a different atellica im analyzer, and it reproduced the low results seen in the re-test of the first sample.When both samples were sent to an external laboratory for testing, results from a roche cobas system were non-detectable for hcg.Additionally, an ovarian ultrasound was performed showing no ovarian pathology.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.No issues were identified with quality control (qc) or any other sample results.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated atellica im total hcg (thcg) results which was discordant relative to repeat testing.Update, 15-jan-2026: siemens has concluded the investigation.A result following sample dilution was identified as falsely elevated, and was not reproduced in repeat testing.Results from an alternate method confirmed the low results obtained in repeat atellica im testing.No issues were identified with quality control (qc) or any other sample results.The sample that produced the discordant result was visually inspected and there were no signs of fibrin, debris, or clots.Return of the patient sample for further investigation is not warranted because the discordant result was not reproducible.Review of reagent probe log files showed no evidence of any issues affecting delivery of thcg reagents.Review of the sample probe trace files identified a need for service to proactively inspect the sample probe for a slight leak and to check probe alignments.Additionally, instrument data from the date of the discordant result were within acceptable limits, but wash station vacuum was relatively high with an increasing trend.Service was requested to perform prescribed vacuum troubleshooting steps.After recommended service interventions, the thcg assay was calibrated and tested.Qc was within range and dilution replicates produced acceptable results.A specific cause for the isolated falsely elevated thcg could not be determined.The customer remains operational, and no systemic product problem was identified.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM TOTAL HCG (THCG)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration #1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key23704621
Report Number1219913-2025-00215
Device Sequence Number10641308
Product Code DHA
UDI-Device Identifier00630414600031
UDI-Public(01)00630414600031(10)24478364(17)260209
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K192790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2026
Device Model NumberN/A
Device Catalogue Number10995690
Device Lot Number24478364
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age17 YR
Patient SexFemale